Alert archive / Illinois / Flash Flood Warnings in 2002
Flash Flood Warning 32, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 13, 2002, 2:11 AM CDT for Gibson County, Pike County, Indiana; Edwards County, Wabash County, Wayne County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2002, 2:11 AM CDT (07:11 UTC)
- Expired
- May 13, 2002, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Edwards County, IL, Wabash County, IL, Wayne County, IL, Gibson County, IN, Pike County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 130711
FFWPAH
ILC047-185-191-INC051-125-131100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
210 AM CDT MON MAY 13 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTHERN ILLINOIS
WABASH COUNTY IN SOUTHERN ILLINOIS
WAYNE COUNTY IN SOUTHERN ILLINOIS
GIBSON COUNTY IN SOUTHWEST INDIANA
PIKE COUNTY IN SOUTHWEST INDIANA
* UNTIL 600 AM CDT(600 AM EST)
* AT 200 AM CDT(200 AM EST)...HEAVY RAIN...RANGING FROM ONE HALF TO
ONE INCH...CONTINUES TO FALL FROM FAIRFIELD ILLINOIS...EAST TO
PRINCETON AND WINSLOW INDIANA. SEVERAL ROADS IN THE WARNED COUNTIES
REMAIN CLOSED OR IMPASSABLE DUE TO THE HEAVY RAIN SUNDAY EVENING.
RADAR ESTIMATES SUGGEST WIDESPREAD RAINFALL BETWEEN 3 TO 4 INCHES
FROM WAYNE CITY...ONWARD TO CARMI AND WINSLOW.
* AN ADDITIONAL 1 TO 2 INCHES OF TOTAL RAINFALL CAN BE EXPECTED TO
MOVE OVER THE WARNED COUNTIES THROUGH 6 AM CDT. THIS WILL AGGRAVATE
FLOODING ON SWOLLEN CREEKS AND STREAMS...AS WELL AS KEEP WATER OVER
ALREADY FLOODED ROADS. THIS IS A DANGEROUS FLASH FLOODING SITUATION
AND SHOULD BE TAKEN SERIOUSLY.
* LOCATIONS IN THE WARNING INCLUDE...
ALBION...CISNE...FAIRFIELD...MOUNT CARMEL...WAYNE CITY...WEST
SALEM...FORT BRANCH...OAKLAND CITY...OWENSVILLE...PATOKA...
PETERSBURG...PRINCETON AND WINSLOW
IF FLASH FLOODING IS OBSERVED OR IMMINENT...MOVE QUICKLY TO HIGHER
GROUND. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND IMMEDIATELY.
LAT...LON 3853 8709 3823 8705 3821 8761 3828 8807
3825 8869 3859 8868What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 13, 1:45 AM CDT, 26 minutes earlier.
Area forecast discussion, May 13, 1:45 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 145 AM CDT MON MAY 13 2002 WIDESPREAD HEAVY RAIN EVENT ONGOING ACROSS THE CWFA. STRONGEST CONVECTION NOW INTO WESTERN KY AND ADJACENT SE MISSOURI. CONVECTION IS MAKING GOOD PROGRESS EAST. THE BACK EDGE WAS OBSERVED MOVING TOWARD SE MISSOURI AS WE SPEAK. WILL LET THE FLOOD WATCH END NATURALLY THIS MORNING...AND ISSUE A STATEMENT AROUND DAYBREAK. FRONT WILL CLEAR THE FA EARLY THIS MORNING. UPPER TROF OVER EAST KANSAS WILL SHIFT EAST. A FEW SHOWERS STILL NOTED ON RADAR IN CLOSE PROXIMITY TO THE VORT...SO WILL MAINTAIN SHOWERS IN THE FORECAST IN SOME FASHION THROUGH THE MORNING. OTHERWISE...THIS AFTERNOON DECENT DECREASE IN 950-850MB RH...SO EXPECT DECREASING CLOUDS. HIGH PRESSURE BUILDS IN THROUGH WEDNESDAY...PROVIDING THE AREA WITH DRY WEATHER. NEXT CHANCE OF CONVECTION RUNS THURSDAY THROUGH EARLY SATURDAY...AND THIS IS ALREADY ADVERTISED IN CURRENT ZONES...SO WILL MAINTAIN. LATEST MOS GUIDANCE AND CURRENT ZFP/CCF NUMBERS ALL LOOKING REASONABLE...SO WILL MAINTAIN THE CURRENT TREND. .PAH...NONE.
In the hours before
Special weather statement, May 12, 10:13 PM CDT, 3 hours 58 minutes before
ILZ075>078-080>091-INZ081-085-086-MOZ076-086-087-100-130415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1013 PM CDT SUN MAY 12 2002 ...SEVERE THUNDERSTORM WATCH CANCELLED... WHILE THERE WILL CONTINUE TO BE THUNDERSTORMS THROUGHOUT THE NIGHT...THE THREAT OF SEVERE WEATHER HAS DIMINISHED. AS A RESULT...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. THE PRIMARY THREAT WITH STORMS OVERNIGHT WILL BE LOCALLY HEAVY RAIN AND FLOODING.
Special weather statement, May 12, 11:10 PM CDT, 3 hours 1 minute before
ILZ082-083-086-087-090>094-INZ085>088-KYZ001>022-MOZ107>112-114- 130615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1110 PM CDT SUN MAY 12 2002 ...STORMS MAIN THREAT BECOMING HEAVY RAIN AND FLOODING... AT 1100 PM...PADUCAH RADAR SHOWED THE LINE OF STRONGEST STORMS EXTENDING FROM JUST EAST OF OWENSBORO KENTUCKY...SOUTH TO AROUND MADISONVILLE...AND THEN WEST THROUGH PADUCAH...TO NEAR CAIRO ILLINOIS...THROUGH CAPE GIRARDEAU MISSOURI...TO AROUND GREENVILLE. THIS LINE OF STORMS WILL SLOWLY SAG TO THE SOUTH THROUGH THE EARLY MORNING HOURS. RAINFALL AMOUNTS OF UP TO AN INCH AN HOUR WILL BE WIDESPREAD...WITH ISOLATED AMOUNTS POSSIBLY TWICE THAT HIGH. ISOLATED STORMS WITHIN THIS LINE MAY ALSO PRODUCE 40 TO 50 MPH WINDS AND PEA SIZE HAIL. BEHIND THE LINE...WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL PRODUCE RAINFALL AMOUNTS OF 1/2 TO 3/4 INCHES ACROSS A LARGE AREA. NUMEROUS ROAD CLOSURES DUE TO FLOODING HAVE BEEN REPORTED ACROSS THE HILL COUNTRY OF SOUTHEAST MISSOURI...MUCH OF SOUTHWEST ILLINOIS...AND A PORTION OF SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA ALONG THE WABASH. ADDITIONAL RAINFALL OVER SOAKED GROUNDS MAY LEAD TO NEW FLOODING AND WILL CERTAINLY AGGRAVATE THOSE AREAS ALREADY FLOODED.
Local storm report, May 13, 12:08 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1208 AM CDT MON MAY 13 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM MO FLOODING
05/12/02 WAYNE RTE 34 BETWEEN SILVA AND
PATTERSON WATER OVER HWY
REPORTED BY WAYNE COUNTY
DES
1052 PM IN FLOODING
05/12/02 GIBSON NUMEROUS COUNTY ROADS
FLOODED REPORTED BY EOC
1102 PM MO FLOODING
05/12/02 BOLLINGER NUMEROUS COUNTY ROADS
FLOODED REPORTED BY
BOLLINGER COUNTY DES
1106 PM MO FLOODING
05/12/02 WAYNE HWY 34 AT HWY 143 - ROAD
UNDER WATER..HWY 143 N TO
SAM A. BAKER PARK - UNDER
WATER IN 3 DIFFERENT
AREAS REPORTED BY EOC
1109 PM LIVERMORE KY FLOODING
05/12/02 MCLEAN TREES DOWN REPORTED BY
MCLEAN COUNTY EMA
1114 PM MO HEAVY RAIN
05/12/02 CAPE GIRARDEAU 3.55 INCHES OR RAIN SO
FAR TODAY REPORTED BY
EOC
1114 PM PIEDMONT MO FLOODING
05/12/02 WAYNE NUMEROUS COUNTY ROADS
FLOODED...PIEDMONT
AIRPORT FLOODED REPORTED
BY PIEDMONT EM
1117 PM MO HEAVY RAIN
05/12/02 BOLLINGER 4 - 4 1/2 INCHES OF RAIN
SINCE 830 PM CDT REPORTED
BY BOLLINGER COUNTY
1121 PM GRAND TOWER IL HEAVY RAIN
05/12/02 JACKSON 2.32 INCHES OF RAIN SINCE
700 PM CDT REPORTED BY
TRAINED SPOTTERS
1136 PM MO FLOODING
05/12/02 CAPE GIRARDEAU NUMEROUS COUNTY ROADS
FLOODED REPORTED BY CAPE
GIRARDEAU COUNTY SHERIFFS
OFFICE
1154 PM COLDWATER MO FLOODING
05/12/02 WAYNE PEOPLE TRAPPED IN HOMES
ON CEDAR CREEK IN
COLDWATER REPORTED BY
BOLLINGER COUNTY EMLocal storm report, May 13, 12:13 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1213 AM CDT MON MAY 13 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM MO FLOODING
05/12/02 WAYNE RTE 34 BETWEEN SILVA AND
PATTERSON WATER OVER HWY
REPORTED BY WAYNE COUNTY
DES
1052 PM IN FLOODING
05/12/02 GIBSON NUMEROUS COUNTY ROADS
FLOODED REPORTED BY EOC
1102 PM MO FLOODING
05/12/02 BOLLINGER NUMEROUS COUNTY ROADS
FLOODED REPORTED BY
BOLLINGER COUNTY DES
1106 PM MO FLOODING
05/12/02 WAYNE HWY 34 AT HWY 143 - ROAD
UNDER WATER..HWY 143 N TO
SAM A. BAKER PARK - UNDER
WATER IN 3 DIFFERENT
AREAS REPORTED BY EOC
1109 PM LIVERMORE KY WIND DAMAGE
05/12/02 MCLEAN SEVERAL SMALL TREES DOWN
REPORTED BY MCLEAN COUNTY
EMA
1114 PM MO HEAVY RAIN
05/12/02 CAPE GIRARDEAU 3.55 INCHES OR RAIN SO
FAR TODAY REPORTED BY
EOC
1114 PM PIEDMONT MO FLOODING
05/12/02 WAYNE NUMEROUS COUNTY ROADS
FLOODED...PIEDMONT
AIRPORT FLOODED REPORTED
BY PIEDMONT EM
1117 PM MO HEAVY RAIN
05/12/02 BOLLINGER 4 - 4 1/2 INCHES OF RAIN
SINCE 830 PM CDT REPORTED
BY BOLLINGER COUNTY
1121 PM GRAND TOWER IL HEAVY RAIN
05/12/02 JACKSON 2.32 INCHES OF RAIN SINCE
700 PM CDT REPORTED BY
TRAINED SPOTTERS
1136 PM MO FLOODING
05/12/02 CAPE GIRARDEAU NUMEROUS COUNTY ROADS
FLOODED REPORTED BY CAPE
GIRARDEAU COUNTY SHERIFFS
OFFICE
1154 PM COLDWATER MO FLOODING
05/12/02 WAYNE PEOPLE TRAPPED IN HOMES
ON CEDAR CREEK IN
COLDWATER REPORTED BY
BOLLINGER COUNTY EMLocal storm report, May 13, 12:47 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1247 AM CDT MON MAY 13 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1219 AM IN FLOODING
05/12/02 PIKE NUMEROUS COUNTY ROADS
FLOODED REPORTED BY
TRAINED SPOTTERS
1244 AM IL FLOODING
05/12/02 UNION NUMEROUS BACKROADS
FLOODED ALONG WITH HWY
146 W REPORTED BY UNION
COUNTY SHERIFFS OFFICE
1244 AM PIEDMONT MO FLOODING
05/12/02 WAYNE SOUTHERN PART OF PIEDMONT
ALONG MCKENZIE CREEK
FLOODED. ELM AND FIR
STREET HAVE WATER UP TO
THE BOTTOM OF THEM.
REPORTED BY WAYNE COUNTY
EMERGENCY MANAGEMENT.Special weather statement, May 13, 1:16 AM CDT, 55 minutes before
KYZ001>006-008-009-MOZ112-114-130715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 116 AM CDT MON MAY 13 2002 ...THUNDERSTORMS WITH GUSTY WINDS AND VERY HEAVY RAIN CROSSING INTO WESTERN KENTUCKY FROM SOUTHEAST MISSOURI... AT 115 AM...A LINE OF THUNDERSTORMS EXTENDED FROM CAIRO ILLINOIS... SOUTHWARD ALONG THE MISSISSIPPI RIVER TO NEW MADRID MISSOURI. THE LINE OF STORMS WAS MOVING EAST...AND WILL REACH A LINE FROM CALVERT CITY TO MAYFIELD KENTUCKY TO THE TENNESSEE BORDER BY 230 AM. WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN WILL ACCOMPANY THESE STORMS. SHALLOW ROOTED TREES MAY BE UPROOTED DUE TO THE WET GROUND...AND LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND. VERY HEAVY RAIN WILL CAUSE LOCAL STREET FLOODING.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 10:15 PM CDT | Flash Flood Warning | PAH | Gibson, Pike | 4 hr |
| May 12, 7:08 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 67 min |
| May 12, 7:24 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 51 min |
| May 12, 7:37 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Williamson | 68 min |
| May 12, 8:08 PM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Jefferson, Johnson, Perry, Union and 1 more | 6 hr |
| May 12, 10:41 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash, Wayne | 3 hr |
| May 12, 11:06 PM CDT | Flash Flood Warning | PAH | Pope | 3 hr |
| May 13, 12:16 AM CDT | Flash Flood Warning | PAH | Alexander, Massac, Pulaski | 4 hr |
| May 13, 1:56 AM CDT | Flash Flood Warning | PAH | Union | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2002Flash Flood Warnings in Indiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.